Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jan 25, 2021, 1:47 PM MST for Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 1:47 PM MST (20:47 UTC)
- Expired
- Jan 25, 2021, 2:30 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 102 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS85 KTWC 252047
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
147 PM MST Mon Jan 25 2021
AZZ502-504-252130-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
147 PM MST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 230 PM MST...
At 146 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles north of Pisinemo, or 30 miles northwest of Sells, moving
northeast at 35 mph.
Hail up to half an inch and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Santa Rosa, Covered Wells, Anegam, San Simon, North Komelik, Kohatk,
Palo Verde Stand, Ventana, Ak Chin, Vaya Chin, Mountain Village, San
Luis, Santa Rosa School and San Simon West.
LAT...LON 3232 11251 3251 11235 3251 11221 3267 11220
3268 11220 3268 11216 3272 11215 3272 11211
3233 11167 3202 11229
TIME...MOT...LOC 2046Z 236DEG 32KT 3222 11226
$$
RHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jan 25, 3:05 AM MST, 10 hours 42 minutes earlier.
Area forecast discussion, Jan 25, 3:05 AM MST, 10 hours 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 305 AM MST Mon Jan 25 2021 .SYNOPSIS...The next winter storm will pass through the state this afternoon into Tuesday bringing another round of rain and snow showers. A few thunderstorms with small hail will also be possible this afternoon and evening. The storm will usher in a much colder airmass and strong winds, with snow levels likely reaching the desert floors including the Tucson area tonight into Tuesday. Significant snow accumulations can be expected for elevations generally above 4,000 feet. Improving weather conditions will follow by Wednesday afternoon after a chilly and frosty morning. Generally dry and cool conditions will continue on Thursday before yet another storm system enters the region late Friday into Saturday. && .DISCUSSION...After a brief break in the weather last night and early this morning, the next winter storm will pass through the area this afternoon into Tuesday. No notable changes to the previous forecast as the timing and precipitation amounts still appeared to be on track for this afternoon into Tuesday. Strong and gusty winds along with a much colder airmass will accompany this storm. Snow levels will lower significantly tonight and early Tuesday as low as 2,500 to 3,000 feet. Winter Weather Advisories remain in effect this afternoon into Tuesday for lower elevations with a Winter Storm Warning for the mountains. The windy conditions will result in near blizzard like conditions at times, especially in the mountains. The storm system will exit Arizona by Tuesday evening with precipitation ending and skies clearing from west to east. The clearing skies will result in a hard freeze and frost Wednesday morning in the valleys. Models were showing a break in the weather Wednesday and Thursday before yet another storm system enters the region late in the week. && .AVIATION...Valid through 26/12Z. BKN-OVC cloud decks at 3k-6k ft AGL thru 25/20Z, then BKN-OVC cloud decks lowering to 1k-4k ft AGL thru the remainder of the forecast period. Isolated -SHRA thru 25/18Z, then increasing precipitation chances, with widespread valley SHRA/mountain SHSN by 25/22Z. There will also be a slight chance of -TSRA from 25/21Z thru the remainder of the forecast cycle. Mountain obscurations and widespread MVFR conditions (and local IFR conditions) aft 25/21Z. SFC wind SLY/SWLY at 5-12 kts thru 25/16Z, then increasing SFC wind, with SFC wind at most locations of 17-22 kts and gusts to around 30 kts aft 25/18Z thru the end of the forecast period. Stronger gusts near any -TSRA. In the vicinity of KALK, expect SWLY SFC wind to increase to 20-28 kts and gusts to 35-40 kts between 25/22Z and 26/12Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A strong storm system will move across the region through Tuesday, resulting in valley rain and mountain snow, along with colder temperatures. Snow levels may fall as low as 3,000 to 4,000 feet today and down to 2,500 feet late tonight and Tuesday. Strong and gusty winds are expected this afternoon and tonight, with gusts to between 30-40 mph. Dry conditions are then expected Wednesday through Thursday night. Another storm system will then move across the area Friday into Saturday, resulting in another chance of precipitation. && .CLIMATE... January Snowfall Records for Reference (Low Elevation Sites). Location...........1-Day..............................Monthly...... Tucson.............4.3".....Jan. 16,.1987.............4.7".....1987 Oracle.............15.0"....Jan. 29,.1979.............17.0"....1979 Nogales............5.5".....Jan. 6,..1997.............5.5".....1997 Benson.............2.0".....Jan. 22,.2007.............2.0".....2007 Tombstone..........12.0"....Jan. 16,.1916.............14.0"....1916 Sierra Vista.......4.0".....Jan. 7,..1997.............4.1".....1997 Willcox............6.0".....Jan. 22,.1938.............9.0".....1916 Bisbee.............11.5"....Jan. 18,.1988.............15.5"....1998 Douglas............4.0".....Jan. 12,.1951.............7.0".....1949 Safford............3.0".....Jan. 14,.1997.............5.0".....1997 && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 1 PM today to 5 PM MST Tuesday for AZZ503-507-508-510>514. Winter Weather Advisory from 1 PM today to 5 PM MST Tuesday for AZZ503-506>510-512-514-515. Winter Weather Advisory from 8 PM today to 5 PM MST Tuesday for AZZ504. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jan 25, 1:47 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
147 PM MST Mon Jan 25 2021
AZZ502-504-252130-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
147 PM MST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 230 PM MST...
At 146 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles north of Pisinemo, or 30 miles northwest of Sells, moving
northeast at 35 mph.
Hail up to half an inch and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Santa Rosa, Covered Wells, Anegam, San Simon, North Komelik, Kohatk,
Palo Verde Stand, Ventana, Ak Chin, Vaya Chin, Mountain Village, San
Luis, Santa Rosa School and San Simon West.
LAT...LON 3232 11251 3251 11235 3251 11221 3267 11220
3268 11220 3268 11216 3272 11215 3272 11211
3233 11167 3202 11229
TIME...MOT...LOC 2046Z 236DEG 32KT 3222 11226
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 5:05 PM MST | Special Weather Statement | TWC | Pinal | 40 min |
| Jan 25, 2:30 PM MST | Special Weather Statement | TWC | Pima, Pinal | 45 min |
| Jan 25, 2:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jan 25, 3:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jan 25, 3:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.